Advanced Search
Article Contents
Article Contents

A multiscale finite element method for Neumann problems in porous microstructures

Abstract Related Papers Cited by
  • In this paper we develop and analyze a Multiscale Finite Element Method (MsFEM) for problems in porous microstructures. By solving local problems throughout the domain we are able to construct a multiscale basis that can be computed in parallel and used on the coarse-grid. Since we are concerned with solving Neumann problems, the spaces of interest are conforming spaces as opposed to recent work for the Dirichlet problem in porous domains that utilizes a non-conforming framework. The periodic perforated homogenization of the problem is presented along with corrector and boundary correction estimates. These periodic estimates are then used to analyze the error in the method with respect to scale and coarse-grid size. An MsFEM error similar to the case of oscillatory coefficients is proven. A critical technical issue is the estimation of Poincaré constants in perforated domains. This issue is also addressed for a few interesting examples. Finally, numerical examples are presented to confirm our error analysis. This is done in the setting of coarse-grids not intersecting and intersecting the microstructure in the setting of isolated perforations.
    Mathematics Subject Classification: 65N30, 76S05, 74Q05.


    \begin{equation} \\ \end{equation}
  • [1]

    A. Abdulle, W. E, B. Engquist and E. Vanden-Eijnden, The heterogeneous multiscale method, Acta Numer., 21 (2012), 1-87.


    S. C. Brenner and R. S. Scott, The Mathematical Theory of Finite Element Methods, volume 15 of Texts in Applied Mathematics, Springer, New York, NY, 2008.doi: 10.1007/978-0-387-75934-0.


    C. L. Bris, F. Legoll and A. Lozinski, An MsFEM type approach for perforated domains, Multiscale Model. Simul., 12 (2014), 1046-1077.doi: 10.1137/130927826.


    D. L. Brown and D. Peterseim, A Multiscale Method for Porous Microstructures, Multiscale Model. Simul., 14 (2016), 1123-1152.doi: 10.1137/140995210.


    G. A. Chechkin, A. L. Piatniski and A. S. Shamev, Homogenization: Methods and Applications, volume 234 of Translations of Mathematical Monographs, American Mathematical Society, Providence, RI, 2007.


    D. Cioranescu, A. Damlamian and G. Griso, The periodic unfolding method in homogenization, SIAM Journal on Mathematical Analysis, 40 (2008), 1585-1620.doi: 10.1137/080713148.


    D. Cioranescu, A. Damlamian, G. Griso and D. Onofrei, The periodic unfolding method for perforated domains and neumann sieve models, Journal de Mathématiques Pures et Appliquées, 89 (2008), 248-277.doi: 10.1016/j.matpur.2007.12.008.


    W. E and B. Engquist, The heterogeneous multiscale methods, Commun. Math. Sci., 1 (2003), 87-132.


    Y. Efendiev, T. Hou and V. Ginting, Multiscale finite element methods for nonlinear problems and their applications, Commun. Math. Sci., 2 (2004), 553-589.


    Y. R. Efendiev and X. Wu, Multiscale finite element for problems with highly oscillatory coefficients, Numer. Math., 90 (2002), 459-486.doi: 10.1007/s002110100274.


    Y. R. Efendiev, T. Y. Hou and X.-H. Wu, Convergence of a nonconforming multiscale finite element method, SIAM Journal on Numerical Analysis, 37 (2000), 888-910.doi: 10.1137/S0036142997330329.


    G. Griso, Error estimate and unfolding for periodic homogenization, C. R. Math. Acad. Sci. Paris, 335 (2002), 333-336, arXiv:1109.1904.doi: 10.1016/S1631-073X(02)02477-9.


    P. Henning, P. Morgenstern and D. Peterseim, Multiscale Partition of Unity, In M. Griebel and M. A. Schweitzer, editors, Meshfree Methods for Partial Differential Equations VII, volume 100 of Lecture Notes in Computational Science and Engineering. Springer, 2014. Also available as INS Preprint No. 1315.


    P. Henning and M. Ohlberger, The heterogeneous multiscale finite element method for elliptic homogenization problems in perforated domains, Numer. Math, 113 (2009), 601-629.doi: 10.1007/s00211-009-0244-4.


    J. S. Hesthaven, S. Zhang and X. Zhu, High-order multiscale finite element method for elliptic problems, Multiscale Modeling & Simulation, 12 (2014), 650-666.doi: 10.1137/120898024.


    T. Y. Hou, X. Wu and Z. Cai, Convergence of a multiscale finite element method for elliptic problems with rapidly oscillating coefficients, Math. Comp., 68 (1999), 913-943.doi: 10.1090/S0025-5718-99-01077-7.


    T. Y. Hou and X. H. Wu, A multiscale finite element method for elliptic problems in composite materials and porous media, Journal of Computational Physics, 134 (1997), 169-189.doi: 10.1006/jcph.1997.5682.


    T. J. Hughes, G. R. Feijóo, L. Mazzei and J. Quincy, The variational multiscale method-a paradigm for computational mechanics, Computer Methods in Applied Mechanics and Engineering, 166 (1998), 3-24.doi: 10.1016/S0045-7825(98)00079-6.


    T. J. R. Hughes and G. Sangalli, Variational multiscale analysis: The fine-scale Green's function, projection, optimization, localization, and stabilized methods, SIAM J. Numer. Anal., 45 (2007), 539-557.doi: 10.1137/050645646.


    C. L. Bris, F. Legoll and A. Lozinski, An msfem type approach for perforated domains, Multiscale Model. Simul., 12 (2014), 1046-1077, arXiv:1307.0876.doi: 10.1137/130927826.


    C. Le Bris, F. Legoll and A. Lozinski, Msfem à la crouzeix-raviart for highly oscillatory elliptic problems, In Philippe G. Ciarlet, Tatsien Li, and Yvon Maday, editors, Partial Differential Equations: Theory, Control and Approximation, pages 265-294. Springer Berlin Heidelberg, 2014.doi: 10.1007/978-3-642-41401-5_11.


    J. L. Lions and E. Magenes, Non-homogeneous Boundary Value Problems and Applications, volume 1. Springer Science & Business Media, 2012.


    A. Målqvist and D. Peterseim, Localization of elliptic multiscale problems, Math. Comp., 83 (2014), 2583-2603.doi: 10.1090/S0025-5718-2014-02868-8.


    E. Marusic-Paloka and A. Mikelic, An error estimate for correctors in the homogenization of the Stokes and Navier-Stokes equations in a porous medium, Bollettino U.M.I, 7 (1996), 661-671.


    V. Maz'ya and T. O. Shaposhnikova, Sobolev Spaces: With Applications to Elliptic Partial Differential Equations, volume 342. Springer, 2011.doi: 10.1007/978-3-642-15564-2.


    V. G. Maz'ya, Classes of domains and imbedding theorems for function spaces, Soviet Math. Dokl, 1 (1960), 882-885.


    S. Moskow and M. Vogelius, First-order corrections to the homogenised eigenvalues of a periodic composite medium. a convergence proof, Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 127 (1997), 1263-1299.doi: 10.1017/S0308210500027050.


    L. Nirenberg, On elliptic partial differential equations, Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, 13 (1959), 115-162.


    C. Pechstein and R. Scheichl, Weighted poincaré inequalities, IMA Journal of Numerical Analysis, 33 (2013), 652-686.doi: 10.1093/imanum/drs017.


    B. Putra Muljadi, J. Narski, A. Lozinski and P. Degond, Non-conforming multiscale finite element method for stokes flows in heterogeneous media. part I: Methodologies and numerical experiments, Multiscale Model. Simul., 13 (2015), 1146-1172.doi: 10.1137/14096428X.


    E. Sanchez-Palencia, Non-Homogeneous Media and Vibration Theory, volume 127 of Lecture Notes in Physics, Springer-Verlag, Berlin, 1980.

  • 加载中

Article Metrics

HTML views() PDF downloads(263) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint